Hail, Crowley
- When
- June 4, 11:20 PM MST to 11:24 PM MST
- Where
- Crowley County, 19 mi NW of Ordway
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.417, -104.000
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 4, 1:57 PM MST, 9 hours 23 minutes earlier.
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO COLORADO 257 PM MDT MON JUN 4 2001 ...TSRA CHANCES TONIGHT/TUESDAY THE CONCERNS... CURRENTLY...SURFACE MAPS APPEAR VERY SIMILAR TO SUNDAY...WITH DRYLINE/FRONT BISECTING THE CWFA...ROUGHLY ALONG A CANON CITY/COLORADO CITY/KIM LINE. LAPS DATA SUGGESTS CAPE VALUES APPROACHING 1000 J/KG OVER EL PASO/TELLER COUNTIES...MUCH LESS ELSEWHERE. CLOUDS AND RESULTING COOL SURFACE TEMPS HAVE LED TO BIG CIN VALUES OVER MOST OF THE EASTERN PLAINS. S/W TROUGH MOVING THROUGH NRN CO HELPING TO INITIATE TSRA FROM KDEN NORTHWARD...BUT PROVIDING LITTLE HELP THIS FAR SOUTH. WRN VALLEYS AND MTNS REMAIN DRY AND WARM...WITH ONLY A FEW HIGH BASED CU EVIDENT. MODELWISE...A LITTLE MORE CONSISTENCY IN MODEL SOLUTIONS TODAY... AND WILL FOLLOW AN ETA/AVN BLEND. OVERALL...MAV GUIDANCE MUCH MORE REASONABLE...WITH FWC TOO WARM DUE TO NORTHWARD NGM SURFACE BIAS. TONIGHT...STILL THE QUESTION REMAINS...WILL TSRA DEVELOP? MESOETA AND LAPS DATA POINT TO TELLER/EL PASO COUNTIES AS ABOUT THE ONLY AREA WITH ANY CHANCE FOR DEVELOPMENT...THOUGH CAPES ALONG AND NORTH OF THE ARK RIVER FROM KPUB TO KLHX ARE CURRENTLY INCREASING AS WELL. WILL AGAIN WAIT A LITTLE BEFORE ZONE ISSUANCE TO SEE WHAT DEVELOPS... CURRENTLY ANTICIPATE LIMITING PRECIP TO JUST ZONES 67/71/72. WEAK UPSLOPE AGAIN OVERNIGHT MAY BRING BACK SOME LOW CLOUDS/DRIZZLE AND FOG TO THE EAST...AND WILL ADD TO APPROPRIATE ZONE GROUPS. TUESDAY/TUESDAY NIGHT...PERSISTENT WEAK UPSLOPE FLOW COMBINED WITH WEAK S/W TROUGH PROGGED BY THE ETA SUGGEST SLIGHT CHC POPS STILL WARRANTED...THOUGH AGAIN INSTABILITY WILL BE THE BIG QUESTION. IF WE CLEAR OUT QUICKLY ENOUGH...CAPES COULD APPROACH 1000 J/KG ALONG AND EAST OF THE MOUNTAINS...WITH LOW CIN VALUES. SWODY2 HAS SOUTHEAST PLAINS OUTLOOKED FOR SEVERE...FAIRLY LOW CONFIDENCE IN THIS AS EVERYTHING WOULD HAVE TO GO JUST RIGHT. SLIGHT COOLING AT 700 MB AND CONTINUED EASTERLY FLOW SUGGEST MAV NUMBERS BEST. WEDNESDAY/WEDNESDAY NIGHT...LACK OF MOISTURE/INSTABILITY AND SOURCE OF LIFT SUGGEST LITTLE/NO TSRA ACTIVITY. STEEP LAPSE RATES OVER THE MTNS MAY GENERATE SOME VIRGA...BUT NOT WORTH A MENTION IN THE ZONES AT THIS POINT. 700 MB TEMPS WARM AS HEIGHTS RISE WITH UPPER RIDGE BUILDING...THOUGH LACK OF DOWNSLOPE COMPONENT OVER THE EAST LEADS ME TO SHAVE A COUPLE DEGREES OFF OF GUIDANCE HIGH TEMPS. AGAIN...WRN MTNS AND VALLEYS SHOULD SEE MORE OF THE SAME...WITH A VERY SLOW DAY-TO-DAY WARMING TREND. A FEW AFTERNOON BUILDUPS POSSIBLE...BUT MOISTURE APPEARS TOO LIMITED FOR ANY PRECIP. EXTENDED...AS FEARED YESTERDAY...TROUBLESOME NORTHWEST FLOW ALOFT DRIVES A NEW COOL SURGE ACROSS THE ERN PLAINS THURSDAY...WITH INCREASING INSTABILITY AND UPSLOPE FLOW. MID-SHIFT ADDED PRECIP CHANCES TO THE THU-SAT TIME FRAME...WHICH STILL LOOKS LIKE A GOOD CALL. RIDGE MAY BUILD ENOUGH SUNDAY/MONbDAY TO SHUT DOWN PRECIP... ALONG WITH AN UPWARD TREND IN TEMPERATURES. PUB...NONE. PETERSEN
COZ067-071>073-076>080-050500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 838 PM MDT MON JUN 4 2001 ...SEVERE THUNDERSTORM WATCH FOR PARTS OF SOUTHEAST COLORADO REMAINS IN EFFECT UNTIL 1100 PM MDT... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... TELLER...EL PASO COUNTIES...PUEBLO THE SEVERE THUNDERSTORM WATCH HAS BEEN EXTENDED UNTIL 1100 PM FOR THE FOLLOWING COUNTIES... KIOWA...CROWLEY...PROWERS...BENT...OTERO...NORTHEASTERN LAS ANIMAS. A SEVERE THUNDERSTORM PRODUCED HAIL OVER TWO INCHES IN DIAMETER OVER EXTREME SOUTHEAST EL PASO COUNTY AROUND 800 PM. THE STORM HAS MOVED SOUTHEAST OUT OF THE COUNTY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
843 PM MDT MON JUN 04 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0705 PM WIDEFIELD CO 1.25 INCH HAIL
06/04/01 EL PASO REPORTED BY EL PASO
COUNTY AMATEUR RADIO
SPOTTER
0747 PM 10S ELLICOTT CO 0.75 INCH HAIL
06/04/01 EL PASO REPORTED BY AMATEUR RADIO
SPOTTER
0800 PM 10S ELLICOTT CO 1.25 INCH HAIL
06/04/01 EL PASO REPORTED BY AMATEUR RADIO
SPOTTER
0811 PM 10S TRUCKTON CO 1.50 INCH HAIL
06/04/01 EL PASO REPORTED BY AMATEUR RADIO
SPOTTER
0821 PM 13S TRUCKTON CO 2.00 INCH HAIL
06/04/01 EL PASO REPORTED BY NWS EMPLOYEEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO,CO
947 PM MDT MON JUN 4 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0646 PM COLORADO SPRINGS CO 1.25 INCH HAIL
06/04/01 EL PASO REPORTED BY AMATEUR RADIO
SPOTTER
0720 PM 4 SE SCHRIEVER AFB CO 1.00 INCH HAIL
06/04/01 EL PASO REPORTED BY SPOTTERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO,CO
947 PM MDT MON JUN 4 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0646 PM COLORADO SPRINGS CO 1.25 INCH HAIL
06/04/01 EL PASO REPORTED BY AMATEUR RADIO
SPOTTER
0720 PM 4 SE SCHRIEVER AFB CO 1.00 INCH HAIL
06/04/01 EL PASO REPORTED BY SPOTTERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO,CO
1135 PM MDT MON JUN 4 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 PM 1 S FOUNTAIN CO 1.00 INCH HAIL
06/04/01 EL PASOThe Pueblo radar (KPUX), 16 km away, was scanning. The volume nearest the first event began at 06:22 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2001Every state in 2001This day in weather historyWarnings in Colorado, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251485.